Ohio, 2008Hail and Damaging Wind in Ohio, August 7, 2008
August 7, 2008 · NWS ILN · 2 events in 2 counties and zones
Isolated severe thunderstorms moved across portions of Delaware and Licking counties during the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms moved across portions of Delaware and Licking counties during the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 7, 6:41 PM EST, 34 minutes earlier.
Area forecast discussion, Aug 7, 6:41 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
741 PM EDT THU AUG 7 2008
.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH THE REGION THIS
EVENING...PRODUCING ISOLATED SHOWERS OR THUNDERSTORMS. NORTHWEST
FLOW ALOFT WILL USHER IN A COOLER AIRMASS. HIGH PRESSURE WILL
BUILD INTO THE REGION FRIDAY WITH DRY WEATHER EXPECTED INTO THE
WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
UPDATED FCST TO MOVE CHC OF TSTM A LITTLE FARTHER SW...INTO
CLINTON AND WARREN AND HIGHLAND COUNTIES. ALSO UPPED THE POPS A
LITTLE ACROSS THE CNTRL PORTIONS OF THE FA. STILL EXPECT
CONVECTION TO DIE AFT 00Z AS WE LOSE THE HEATING AND THE H5 VORT
SLIDES TO THE E.
REST OF TONIGHT SHOULD SEE SKIES BECOME CLEAR AS SFC HIGH BUILDS IN
FROM THE NW.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
H5 TROF OVER ERN CANADA KEEPS NW FLOW ACRS THE REGION FOR THE PERIOD.
SFC HIGH SLIDES SE INTO THE FA BY FRI EVENING. MOISTURE IS A
LITTLE BETTER IN THE NE ON FRI AND MIGHT SEE BETTER CU COVERAGE IN
THE NW. SFC HIGH WILL BE CENTERED OVER THE FA FRI NGT.
ON SATURDAY...MODELS BEGIN TO DEEPEN H5 LOW IN ERN CANADA. THE
NAM AND GFS HAVE TRENDED TOWARD A STRONGER AND SLOWER DIGGING
H5 LOW CURRENTLY OVER HUDSON BAY...RESULTING IN A SECONDARY CDFNT
MOVING THROUGH THE NRN GREAT LAKES ON SATURDAY...WHICH WAS NOT
INDICATED IN THE 06/12Z NAM/GFS. BROUGHT POPS ACRS THE FA SAT NGT
AS CDFNT PUSHES THRU. KEPT BEST POPS IN THE NE...TAPERING TO SLGT
CHC IN THE SW.
WENT A DEGREE OR SO COOLER THAN MAV GUIDANCE FOR HIGH ON FRI.
OVERALL COOLER MET NUMBERS LOOK GOOD FOR LOWS AGAIN ON FRI NGT.
HIGHS ON SAT WERE A BLEND OF GUIDANCE...AS WERE LOWS ON SAT NGT.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
AM FOLLOWING CLOSER TO HPC SOLUTION AGAIN TODAY. TO START THE
EXTENDED PERIOD AN UPPER LEVEL LOW OVER THE EASTERN GREAT LAKES WILL
MOVE EAST SOUTHEAST TO THE COAST AS NW FLOW AROUND THE EAST SIDE OF
AN UPPER RIDGE MOVES INTO THE OHIO VALLEY. A TROF AROUND THE UPPER
LOW MAY CAUSE SHOWERS TO LINGER SUNDAY MORNING BUT OPTED TO KEEP
FORECAST DRY AT THIS TIME. QUITE A BIT OF UNCERTAINTY WITH TIMING OF
NEXT FRONT AND PRECIPITATION BUT IT LOOKS TO BE MID WEEK AT THIS
TIME. FORECAST SLIGHT CHANCE LATE TUE NIGHT AND WED. WITH
UNCERTAINTY OF TIMING...PREFERRED NOT TO GO HIGHER THAN SLIGHT
CHANCE AT THIS TIME. TEMPERATURES WILL BE BELOW NORMAL DURING THE
BEGINNING OF THE EXTENDED PERIOD BUT WILL BEGIN TO WARM BY MID WEEK
NEXT WEEK.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
ISOLATED THUNDERSTORMS CONTINUING TO AFFECT NORTHERN PORTIONS OF
FA AS SHORT WAVE ENERGY DROPS DOWN ACROSS THE LOWER GREAT LAKES.
WITH LOSS OF DAYTIME HEATING...EXPECT TO SEE A DECREASE IN
COVERAGE OVER THE HOUR OR SO BUT CLOUDS MAY LINGER A LITTLE
LONGER THAN USUAL THIS EVENING DUE TO SHORT WAVE ENERGY.
HOWEVER...STILL EXPECT SKIES TO EVENTUALLY CLEAR OVERNIGHT. SCT CU
SHOULD THEN REDEVELOP THROUGH LATE MORNING/EARLY AFTERNOON ON
FRIDAY.
OUTLOOK...NO SIG WX.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...SITES
NEAR TERM...SITES
SHORT TERM...SITES
LONG TERM...PARKER
AVIATION...JGL
Hazardous weather outlook, Aug 7, 4:00 AM EST, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT THU AUG 7 2008
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-080900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
500 AM EDT THU AUG 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
RYAN
In the hours before
Special weather statement, Aug 7, 3:11 PM EST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
411 PM EDT THU AUG 7 2008
OHZ034-035-042-043-072045-
DARKE OH-SHELBY OH-AUGLAIZE OH-MERCER OH-
411 PM EDT THU AUG 7 2008
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MERCER...SOUTHWESTERN
AUGLAIZE...WESTERN SHELBY AND NORTHEASTERN DARKE COUNTIES THROUGH 445
PM EDT...
AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR CARTHAGENA...MOVING SOUTHEAST AT 35
MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...NORTH
STAR...OSGOOD...NEW BREMEN...EGYPT...YORKSHIRE...BROCK...MINSTER...
WILLOWDELL...FORT LORAMIE...LAKE LORAMIE STATE PARK...KETTLERSVILLE
AND VERSAILLES.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
Special weather statement, Aug 7, 3:40 PM EST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
440 PM EDT THU AUG 7 2008
OHZ042-043-051-072115-
MIAMI OH-DARKE OH-SHELBY OH-
440 PM EDT THU AUG 7 2008
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SHELBY...NORTHEASTERN
DARKE AND MIAMI COUNTIES THROUGH 515 PM EDT...
AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR NEWPORT...MOVING SOUTHEAST AT 25
MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
HOUSTON...BLOOMER...HARDIN...HORATIO...POLO...BRADFORD...NEWBERN...
CLAYTON...SIDNEY...LOCKINGTON...COVINGTON AND CIRCLE HILL.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Aug 7, 4:13 PM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
513 PM EDT THU AUG 7 2008
OHZ051>053-061-072145-
CLARK OH-MIAMI OH-CHAMPAIGN OH-MONTGOMERY OH-
513 PM EDT THU AUG 7 2008
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONTGOMERY...
SOUTHWESTERN CHAMPAIGN...MIAMI AND NORTHWESTERN CLARK COUNTIES
THROUGH 545 PM EDT...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR CASSTOWN...MOVING SOUTHEAST AT 27
MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
CASSTOWN...GRAYSON...TIPP CITY...CHRISTIANSBURG...GINGHAMSBURG...
HAVEN VIEW...THACKERY...VANDALIA...DIALTON...BROWN...PHONETON AND
TERRE HAUTE.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Aug 7, 6:33 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
733 PM EDT THU AUG 7 2008
OHZ056-080015-
LICKING OH-
733 PM EDT THU AUG 7 2008
...A STRONG THUNDERSTORM WILL AFFECT LICKING COUNTY THROUGH 815 PM
EDT...
AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED 6 MILES NORTH OF HARTFORD...MOVING
SOUTHEAST AT 21 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
HARTFORD...JOHNSTOWN...ALEXANDRIA...ST. LOUISVILLE...PATASKALA...
NEWARK...HEATH...GRANVILLE SOUTH...GRANVILLE AND BEECHWOOD TRAILS.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Aug 7, 6:55 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
755 PM EDT THU AUG 7 2008
OHZ046-056-080030-
LICKING OH-DELAWARE OH-
755 PM EDT THU AUG 7 2008
...A STRONG THUNDERSTORM WILL AFFECT DELAWARE AND NORTHWESTERN
LICKING COUNTIES THROUGH 830 PM EDT...
AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR STATE ROUTE 229 AT US ROUTE
23...MOVING SOUTHEAST AT 30 MPH. ANOTHER STRONG STORM WAS LOCATED
BETWEEN KILBOURNE AND OLIVE GREEN...ALSO MOVING SOUTHEAST AT 30 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...DELAWARE
STATE PARK...ASHLEY...LEONARDSBURG...KILBOURNE...OLIVE GREEN...
SUNBURY...GALENA...CENTER VILLAGE...HARTFORD AND JOHNSTOWN.
THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Thunderstorm Wind, Delaware
- When
- August 7, 7:15 PM EST to 7:22 PM EST
- Where
- Delaware County, 0.38 mi W of Kilbourne to 0.07 mi ENE of Olive Green
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.330, -82.957
Two trees were knocked down, one along North State Road and the other along State Route 656.
Hail, Licking
- When
- August 7, 7:32 PM EST to 7:36 PM EST
- Where
- Licking County, 0.78 mi NW of Hartford
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.239, -82.689
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New Hampshire, August 7, 20081 death · 2 injured · $700,000 · 1 event
- Flash Flooding in New Hampshire, August 7, 2008$2.3 million · 3 events
- Hail and Damaging Winds in Georgia, August 7, 2008$430,000 · 1.75 in hail · 19 events
- Flash Flood and Flooding in Massachusetts, August 7, 2008$199,000 · 2 in hail · 29 events
- Flash Flooding and Damaging Wind in Nevada, August 7 to 8, 20082 injured · $261,000 · 52 kt wind · 5 events
- Flash Flood in New Hampshire, August 7, 2008$500,000 · 1 event
- Hail and Damaging Winds in Mississippi, August 7, 2008$112,000 · 1 in hail · 31 events
- Hail and Damaging Winds in Georgia, August 7, 2008$190,000 · 1 in hail · 17 events
- Hail and Damaging Winds in South Carolina, August 7, 2008$139,000 · 1 in hail · 21 events
- Flash Flood and Hail in New York, August 7, 2008$250,000 · 1.75 in hail · 7 events
- Flash Flooding and Damaging Winds in Arizona, August 7, 2008$250,000 · 61 kt wind · 6 events
- Flash Flooding in Vermont, August 7, 2008$235,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 123427, 123428.